Alert archive / Wyoming / Special Weather Statements in 2011

Special Weather Statement, NWS Riverton, WY

July 9, 2011Lincoln County, Wyoming

NWS Riverton, WY issued this special weather statement at Jul 9, 2011, 7:13 PM MDT for Lincoln County, Wyoming. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2011, 7:13 PM MDT (01:13 UTC)
Expired
Jul 9, 2011, 8:15 PM MDT
In force
62 min
Issued by
NWS Riverton, WY

County Lincoln County, WY

The radar

The Salt Lake City radar (KMTX), 154 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 1.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2011-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2011-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
3520 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

530 
WWUS85 KRIW 100113
SPSRIW

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
713 PM MDT SAT JUL 9 2011

WYZ024-027-100215-
SALT RIVER AND WYOMING RANGES WY-SOUTH LINCOLN COUNTY WY-
713 PM MDT SAT JUL 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LINCOLN COUNTY UNTIL 815
PM MDT...

AT 709 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 33 MILES WEST OF
COKEVILLE TO 10 MILES NORTH OF WOODRUFF...AND MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
U.S. HWY 30/89 MILE MARKER 30 AND SAGE JUNCTION AROUND 735 PM MDT.
COKEVILLE UTAH LINE RD AROUND 740 PM MDT.
U.S. HWY 30 MILE MARKER 40 AND U.S. HWY 30/89 MILE MARKER 20 AROUND
745 PM MDT.
U.S. HWY 30/89 MILE MARKER 10...FOSSIL BUTTE NATIONAL MONUMENT AND
COKEVILLE AROUND 750 PM MDT.
ELKOL AROUND 755 PM MDT.
U.S. HWY 30 MILE MARKER 50...U.S. HWY 189 MILE MARKER 30 AND PINE
CREEK SKI AREA AROUND 800 PM MDT.
U.S. HWY 189 MILE MARKER 40 AND U.S. HWY 30 MILE MARKER 60 AROUND 805
PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4197 11106 4198 11104 4243 11106 4253 11074
      4159 11017 4158 11106
TIME...MOT...LOC 0113Z 260DEG 35KT 4216 11153 4167 11117

$$

MEUNIER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this special weather statement went out at Jul 9, 2:35 PM MDT, 4 hours 38 minutes earlier.

Area forecast discussion, Jul 9, 2:35 PM MDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
235 PM MDT SAT JUL 9 2011

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT

SOUTHWEST FLOW ALOFT WILL PERSIST TONIGHT OVER WESTERN AND CENTRAL
WYOMING AS THE SUBTROPICAL MOISTURE OVER THE SOUTHWEST U.S. MOVES
NORTH AGAIN AND FILTERS INTO SOUTHERN AND WESTERN WYOMING AS HIGH
PRESSURE BUILDS OVER THE EASTERN GREAT BASIN. SOME SHOWERS AND
THUNDERSTORMS THAT DEVELOP THROUGH THIS EVENING OVER UTAH AND
WESTERN COLORADO WILL MOVE NORTH THROUGH THE NIGHT AND MORNING
HOURS INTO SOUTHERN WYOMING. THROUGH THE DAY SUNDAY...THE MOISTURE
PLUME WILL SPREAD NORTH WITH INCREASING CHANCES OF CONVECTION INTO
THE WESTERN MOUNTAINS AND CENTRAL AREAS. THIS SURGE NORTH WILL
CONTINUE ON MONDAY SPREADING INTO NORTHERN AND EASTERN AREAS.
SLIGHT WARMING WILL OCCUR THROUGH THE PERIOD. OVERALL MODELS IN
GOOD AGREEMENT WITH THE TRANSITION OF THE UPPER AIR PATTERN. MAIN
MODEL DIFFERENCES ARE IN THE LOCATION AND INTENSITY OF POTENTIAL
PRECIPITATION AREAS.

.LONG TERM...TUESDAY THROUGH SATURDAY

EVEN THOUGH THE GFS REMAINS SLOWER EJECTING OUT THE SOUTHERN
CANADA UPPER LOW...THE NET EFFECT IN OUR AREA LOOKS LIMITED AT
THIS TIME. BOTH THE GFS AND THE ECMWF INDICATE THE MONSOONAL PLUME
WILL BE OVER THE AREA TUESDAY AND WEDNESDAY WITH SCATTERED
MOUNTAIN STORMS AND AT LEAST ISOLATED STORMS ACROSS THE LOWER
ELEVATIONS. THURSDAY INTO FRIDAY...IT LOOKS LIKE THE PLUME WILL
GET PUSHED SOUTHWARD SIMILAR TO TODAY WITH A DRY DAY OR TWO EXCEPT
IN THE NORTHWEST WHERE THE SOUTHERN END OF THIS TROUGH MAY PROVIDE
ENOUGH DYNAMICS FOR A FEW STORMS. EVEN THOUGH OUR FAR SOUTH HAS A
DRY FORECAST THURSDAY AND FRIDAY...WE WILL NEED TO WATCH THIS
PLUME CLOSELY AS I SUSPECT IT WILL BE CLOSE BY AND STORMS MAY NEED
TO BE ADDED TO THE FORECAST FOR AT LEAST SWEETWATER COUNTY. THE
UPPER HIGH THEN BEGINS TO EXPAND NORTH AND WEST NEXT WEEKEND
LEADING TO AN INCREASING MONSOONAL PLUME AND THUNDERSTORM CHANCES.
OVERALL TEMPERATURES WILL BE NEAR SEASONAL NORMALS WITH THURSDAY
AND FRIDAY LOOKING LIKE THE WARMEST DAYS DUE TO LESS CLOUD COVER
AND DRIER LOWER LEVELS.

&&

.AVIATION...

VFR CONDITIONS WILL PREVAIL. ISOLATED TO WIDELY SCATTERED
THUNDERSTORMS WILL PUSH NORTH TO VCNTY KBPI-KLND-KCPR LINE THIS
AFTERNOON AND EVENING. A FEW THUNDERSTORMS ARE POSSIBLE OVERNIGHT AT
THESE TERMINALS.  LITTLE OR NO THUNDERSTORM ACTIVITY IS EXPECTED
NORTH OF THIS LINE TONIGHT. THUNDERSTORMS ARE POSSIBLE AGAIN ON
SUNDAY AT ALL TERMINALS AFTER 18Z. THUNDERSTORMS MAY CONTAIN SMALL
HAIL AND STRONG GUSTY WINDS.

&&

.FIRE WEATHER...

WARM CONDITIONS WILL REMAIN OVER THE AREA. ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE NIGHT...MAINLY
OVER THE SOUTHERN THIRD OF THE STATE. SOME GUSTY WIND TO 40 MPH
AND SMALL HAIL WILL BE POSSIBLE WITH STORMS. THESE SHOWERS WILL
LINGER THROUGH THE OVERNIGHT HOURS. SHOWERS AND THUNDERSTORMS WILL
INCREASE IN COVERAGE ON SUNDAY AS SUBTROPICAL MOISTURE
INCREASES FROM THE SOUTH.  SIMILAR THREATS OF GUSTY AND ERRATIC
WIND AND SMALL HAIL WILL BE POSSIBLE IN STORM ACTIVITY.
TEMPERATURES OVER THE NEXT COUPLE DAYS WILL REMAIN FAIRLY
PERSISTENT...WITH SOME MINOR FLUCTUATION BETWEEN DAYS. GENERAL
SOUTHWEST FLOW WILL BE FOUND OVER THE AREAS...WHICH WILL RESULT IN
AN INCREASE IN SURFACE WIND IN THE AFTERNOONS...ESPECIALLY OVER
FAVORED LOCATIONS.

&&

.HYDROLOGY...

SNOWMELT ASSOCIATED WITH WARM TEMPERATURES WILL CONTINUE OVER THE
NEXT COUPLE OF DAYS...BUT MUCH OF THE SNOW BELOW 9800 FEET HAS
MELTED. THIS WILL LEAVE RIVERS AND STREAMS ELEVATED...WITH SOME
RIVERS AND STREAMS REMAINING AT NEAR BANKFULL CONDITIONS. THE WARM
TEMPERATURES ARE EXPECTED TO RESULT IN RECORD WATER LEVELS ACROSS
AREAS OF YELLOWSTONE NATIONAL PARK THIS WEEKEND...PRIMARILY OVER
YELLOWSTONE RIVER AND YELLOWSTONE LAKE. RIVER LEVELS WILL SLOWLY
RECEDE THROUGH MIDWEEK.

FLOOD WARNING AND ADVISORY PRODUCTS WILL CONTAIN THE MOST UP TO DATE
INFORMATION REGARDING CONTINUED FLOODING ACROSS CENTRAL AND WESTERN
WYOMING. PLEASE CHECK THESE PRODUCTS TO FIND ADDITIONAL DETAILS.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...C.BAKER
LONG TERM...SKRBAC
AVIATION...ALLEN
FIRE WEATHER...C.BAKER
HYDROLOGY...C.BAKER
Hazardous weather outlook, Jul 9, 5:00 AM MDT, 14 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT SAT JUL 9 2011

WYZ001>020-022>030-101100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT SAT JUL 9 2011

...FLOOD WARNING FOR THE WIND RIVER FROM DUBOIS TO RIVERTON AND
FOR SMALLER CREEKS AND RIVERS OF SUBLETTE COUNTY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL BE PRESENT OVER THE SOUTHERN THIRD
OF THE FORECAST AREA BEGINNING THIS AFTERNOON. THE PRIMARY THREATS
ASSOCIATED WITH STORM ACTIVITY WILL BE FREQUENT LIGHTNING...GUSTY
WIND AND SMALL HAIL.

SNOWMELT DUE TO WARM TEMPERATURES WILL CONTINUE TO CAUSE
HIGH WATER LEVELS ON THE WIND RIVER FROM FROM DUBOIS THROUGH
RIVERTON...AS WELL AS ON THE SWIFT CREEK FROM AFTON TO THE MOUTH OF
THE SWIFT CREEK CANYON. ADDITIONALLY...THE YELLOWSTONE RIVER IN
YELLOWSTONE NATIONAL PARK WILL REMAIN HIGH WITH NEAR RECORD FLOWS
POSSIBLE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ALL CREEKS AND RIVERS ACROSS WEST CENTRAL WYOMING SHOULD FALL BELOW
FLOOD STAGES BY EARLY NEXT WEEK. WHILE RIVERS CONTINUE TO SLOWLY
FALL...THEY WILL STILL RUN HIGH AND SWIFT THIS WEEKEND.

OTHERWISE...THUNDERSTORMS WILL BE ON THE INCREASE LATE IN THE
WEEKEND INTO EARLY NEXT WEEK WITH SCATTERED MOUNTAIN
THUNDERSTORMS AND AT LEAST ISOLATED LOWER ELEVATION STORMS. SOME OF
THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE SMALL HAIL...GUSTY
WIND AND DANGEROUS CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER AND FLOODING TO THE
NATIONAL WEATHER SERVICE AT 1-800-211-1448. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Jul 9, 7:13 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
713 PM MDT SAT JUL 9 2011

WYZ024-027-100215-
SALT RIVER AND WYOMING RANGES WY-SOUTH LINCOLN COUNTY WY-
713 PM MDT SAT JUL 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LINCOLN COUNTY UNTIL 815
PM MDT...

AT 709 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 33 MILES WEST OF
COKEVILLE TO 10 MILES NORTH OF WOODRUFF...AND MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
U.S. HWY 30/89 MILE MARKER 30 AND SAGE JUNCTION AROUND 735 PM MDT.
COKEVILLE UTAH LINE RD AROUND 740 PM MDT.
U.S. HWY 30 MILE MARKER 40 AND U.S. HWY 30/89 MILE MARKER 20 AROUND
745 PM MDT.
U.S. HWY 30/89 MILE MARKER 10...FOSSIL BUTTE NATIONAL MONUMENT AND
COKEVILLE AROUND 750 PM MDT.
ELKOL AROUND 755 PM MDT.
U.S. HWY 30 MILE MARKER 50...U.S. HWY 189 MILE MARKER 30 AND PINE
CREEK SKI AREA AROUND 800 PM MDT.
U.S. HWY 189 MILE MARKER 40 AND U.S. HWY 30 MILE MARKER 60 AROUND 805
PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4197 11106 4198 11104 4243 11106 4253 11074
      4159 11017 4158 11106
TIME...MOT...LOC 0113Z 260DEG 35KT 4216 11153 4167 11117

MEUNIER

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 10:07 AM MDTAreal Flood AdvisoryRIWSublette24 hr
Jul 10, 10:29 AM MDTAreal Flood AdvisoryRIWSublette48 hr
Jul 10, 2:59 PM MDTSpecial Weather StatementRIWTeton46 min
Jul 10, 3:17 PM MDTSpecial Weather StatementRIWSublette43 min
Jul 10, 3:20 PM MDTSpecial Weather StatementRIWFremont40 min
Jul 10, 3:22 PM MDTSpecial Weather StatementRIW38 min
Jul 10, 3:26 PM MDTSpecial Weather StatementRIWTeton49 min
Jul 10, 4:01 PM MDTSpecial Weather StatementRIW29 min
Jul 10, 4:05 PM MDTSpecial Weather StatementRIWFremont40 min
Jul 10, 5:04 PM MDTSpecial Weather StatementRIWSweetwater41 min

Nearby

Special Weather Statements in Wyoming, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.